Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2020, 5:04 PM CDT for Holt County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 3, 2020, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The Sioux Falls radar (KFSD), 179 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WUUS53 KLBF 032204
SVRLBF
NEC089-032230-
/O.NEW.KLBF.SV.W.0037.200603T2204Z-200603T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
504 PM CDT Wed Jun 3 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Holt County in north central Nebraska...
* Until 530 PM CDT.
* At 504 PM CDT, a severe thunderstorm was located 11 miles north of
Page, or 16 miles northeast of O'Neill, moving southeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Holt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4251 9850 4267 9840 4265 9830 4243 9830
4242 9831
TIME...MOT...LOC 2204Z 295DEG 40KT 4256 9836
HAIL...1.75IN
WIND...60MPH
$$
Gomez2 follow-up statements
961
WWUS53 KLBF 032216
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
516 PM CDT Wed Jun 3 2020
NEC089-032230-
/O.CON.KLBF.SV.W.0037.000000T0000Z-200603T2230Z/
Holt NE-
516 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL HOLT COUNTY...
At 516 PM CDT, a severe thunderstorm was located 10 miles southwest
of Verdigre, or 23 miles east of O'neill, moving southeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Holt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4251 9850 4267 9840 4265 9830 4243 9830
4242 9831
TIME...MOT...LOC 2216Z 295DEG 40KT 4250 9819
HAIL...1.75IN
WIND...60MPH
$$
Gomez672
WWUS53 KLBF 032221
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
521 PM CDT Wed Jun 3 2020
NEC089-032231-
/O.EXP.KLBF.SV.W.0037.000000T0000Z-200603T2230Z/
Holt NE-
521 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.
LAT...LON 4251 9850 4267 9840 4265 9830 4243 9830
4242 9831
TIME...MOT...LOC 2221Z 295DEG 40KT 4248 9813
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:49 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 3, 3:49 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 349 PM CDT Wed Jun 3 2020 .SYNOPSIS... Issued at 348 PM CDT Wed Jun 3 2020 Towering cumulus and isolated thunderstorms have developed across north central Nebraska where a few strong to severe storms have developed. Other towering cumulus developing along a north to south surface trough in the western Sandhills. Temperatures reaching the upper 80s most locations. && .SHORT TERM...(This evening through Thursday night) Issued at 348 PM CDT Wed Jun 3 2020 Strong to severe thunderstorms will be ongoing early this evening. The latest SPC day 1 outlook has a slight risk for severe storms across all of western and north central Nebraska this evening. 0-6km bulk shear 35-45kt and SBCAPES as high as 2000-3000 J/KG available as storms develop. An eastward push of drier air ongoing from the panhandle into the wester Sandhills as a focus for storm initiation this afternoon as well. The NAM and GFS both show a mid level disturbance now reaching the northwest Sandhills and moving eastward into this evening. The HREF and NAMNest both show increasing thunderstorm growth from eastern Cherry southwest across west central and southwest Nebraska by 23Z with upscale growth southeastward through mid evening. With limited turning of winds surface and aloft and moderate to strong deep layer shear, storm mode favors at least a few linear lines of storms to develop late this afternoon and evening. Scattered coverage of storms is likely across the southeast half of the area this evening. Large hail and damaging winds will be the main threat. Isolated very large hail to 2 inches diameter hail is also possible. Discrete storms which form will also be capable of a brief tornado before storms develop into a linear line. Storms should exit eastern areas by0 3Z to 04Z. On Thursday, in the wake of the disturbance crossing the region this evening, Thursday morning and early afternoon look to be free of any shower or thunderstorms. There is a disturbance moving across South Dakota during the morning and early afternoon which should stay north of the area. As the trough/disturbance approaches the mid- missouri valley, thunderstorms should initiate and may develop in the northeast counties late afternoon and evening. The SPC day2 outlook has adjusted to move the slight risk area further northeast to include only areas north of Valentine through O'Neill. Storms initiating in the higher terrain of WY and CO will move east for a few storms possibly making it into the far western Sandhills late afternoon. Isolated showers and storms possible in the west and south during the evening, with again slightly better chances in the northeast. A cold front to drop south through the area overnight. .LONG TERM...(Friday through Wednesday) Issued at 348 PM CDT Wed Jun 3 2020 For Friday and Saturday, the upper ridge will amplify and build eastward into the Missouri and Central Mississippi Valley. Meanwhile, a closed low over southern CA and rather deep upper trough will extend across the northwestern U.S on Friday. The cold front will stall and become nearly stationary near the Kansas border Friday afternoon with a moist upslope flow across NE. Storms in the evening may move into the west and possibly north of the boundary in central Nebraska. Increasing chances and coverage expected after midnight, mainly north central. ON Saturday, the GFS breaks down the upper ridge as the upper trough advances east. Thunderstorm chances increase Sat. into Sat. evening across the area. As the main disturbance moves through Saturday into Saturday night, POPS are as high as 40-50 percent Saturday aftn and evening. deep layer shear will be quite strong at 50 to 60KT. Surface winds will be southeast at 20 to 30 mph, so turning winds with height suggest strong to severe storms are possible. Sunday into Monday looks fairly dry with a southerly surface flow. An upper trough persists across western U.S. and a large upper ridge axis will extend across the Mississippi Valley. Highs will remain in the upper 80s to lower 90s. Although an amplified southwest flow aloft will exist, storm chances appear limited, with just a slight chance of storms across nctrl NE Sunday night and again Monday aftn. Highs Sunday low to mid 90s and Monday 85 to 90. Better chances for thunderstorms Monday night into Tuesday. The upper trough across the Rockies will advance toward the Central and Northern Plains and push a Pacific cold front into the area Monday or Monday night. Highs are forecast to cool into the upper 60s to mid 70s Tuesday and low to mid 70s Wednesday. Showers and thunderstorms are again possible as the upper flow become more zonal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1244 PM CDT Wed Jun 3 2020 VFR conditions are expected through this evening across western and north central Nebraska. However, thunderstorms are expected to develop by mid to late afternoon and evening. Erratic strong winds and large hail are likely with these storms. Best timing for thunderstorms to impact both KVTN and KLBF will be between 03/23Z and 04/04Z. Storms move out by mid to late evening with quiet conditions returning for the overnight period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Boatwright
Hazardous weather outlook, Jun 3, 3:47 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Wed Jun 3 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Wed Jun 3 2020 /247 PM MDT Wed Jun 3 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered severe thunderstorms will continue through late this afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds are possible with these storms. A tornado is possible for locations northeast of a line from Merriman to Callaway. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated to scattered severe thunderstorms are possible late Thursday afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds could occur. The greatest threat will generally be along and northeast of a line from Valentine to O'Neill. Severe storms are possible early next week, most likely Monday afternoon and evening. Later forecasts will better pinpoint this potential. .SPOTTER INFORMATION STATEMENT... Reports of wind damage and hail will be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 3, 3:54 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 15 N NEWPORT 42.82N 99.33W
06/03/2020 E60.00 MPH KEYA PAHA NE TRAINED SPOTTER
8 TO 10 INCH DIAMETER TREE BRANCHES DOWN.
&&
CBROWNLocal storm report, Jun 3, 4:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 12 NE ATKINSON 42.53N 98.98W
06/03/2020 M1.00 INCH HOLT NE 911 CALL CENTER
DIME TO QUARTER SIZE HAIL COVERING THE GROUND
&&
SNIVELYSpecial weather statement, Jun 3, 4:44 PM CDT, 20 minutes before
Special Weather Statement National Weather Service North Platte NE 444 PM CDT Wed Jun 3 2020 NEZ005-006-008-032230- Brown NE-Eastern Cherry NE-Keya Paha NE- 444 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN BROWN AND WEST CENTRAL KEYA PAHA COUNTIES UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm just south of Valentine, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valentine and Norden. This includes the following highways... Highway 20 between mile markers 198 and 211. Highway 97 between mile markers 137 and 141. Highway 83 between mile markers 202 and 207. Highway 12 between mile markers 26 and 29. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for north central Nebraska. LAT...LON 4274 10062 4286 10062 4289 10007 4271 10008 TIME...MOT...LOC 2143Z 270DEG 28KT 4281 10055 Snively
Special weather statement, Jun 3, 4:47 PM CDT, 17 minutes before
Special Weather Statement National Weather Service North Platte NE 447 PM CDT Wed Jun 3 2020 NEZ005-008-032230- Brown NE-Eastern Cherry NE- 447 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 530 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Valentine, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wood Lake and Antelope Peak. This includes Highway 20 between mile markers 211 and 224. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for north central Nebraska. LAT...LON 4264 10044 4274 10044 4275 9989 4259 9989 TIME...MOT...LOC 2147Z 270DEG 28KT 4268 10035 Snively
Local storm report, Jun 3, 4:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 11 NE ATKINSON 42.64N 98.82W
06/03/2020 M1.00 INCH HOLT NE 911 CALL CENTER
DIME TO QUARTER SIZE HAIL COVERING THE GROUND
&&
SNIVELYLocal storm report, Jun 3, 5:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 NW BROWNLEE 42.36N 100.72W
06/03/2020 M2.00 INCH CHERRY NE TRAINED SPOTTER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:20 PM CDT | Areal Flood Advisory | LBF | Hayes | 2 hr |
| Jun 3, 3:09 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 51 min |
| Jun 3, 3:22 PM CDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 3, 3:44 PM CDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jun 3, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| Jun 3, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Jun 3, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 3, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 3, 4:44 PM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jun 3, 4:47 PM CDT | Special Weather Statement | LBF | Brown | 43 min |
| Jun 3, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| Jun 3, 5:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 36 min |
| Jun 3, 5:14 PM CDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 3, 5:20 PM CDT | Special Weather Statement | LBF | Chase | 40 min |
| Jun 3, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 39 min |
| Jun 3, 5:22 PM CDT | Special Weather Statement | LBF | Keya Paha | 38 min |
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 63 min |
| Jun 3, 5:45 PM CDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 3, 5:56 PM CDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 3, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 49 min |
| Jun 3, 5:59 PM CDT | Special Weather Statement | LBF | Rock | 31 min |
| Jun 3, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 44 min |
| Jun 3, 6:19 PM CDT | Special Weather Statement | LBF | Hayes | 41 min |
| Jun 3, 6:25 PM CDT | Tornado Warning | LBF | Holt, Rock | 35 min |
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 45 min |
| Jun 3, 6:37 PM CDT | Special Weather Statement | LBF | Rock | 23 min |
| Jun 3, 6:38 PM CDT | Special Weather Statement | LBF | Hayes | 52 min |
| Jun 3, 6:48 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jun 3, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 39 min |
| Jun 3, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.